Alert archive / Tennessee / Flash Flood Watches in 2017
Flash Flood Watch 3, NWS Nashville, TN
NWS Nashville, TN issued this flash flood watch at Jun 4, 2017, 9:09 PM CDT for 18 counties in Tennessee. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2017, 9:09 PM CDT (02:09 UTC)
- Expired
- Jun 5, 2017, 3:11 PM CDT
- In force
- 18 hr
- Issued by
- NWS Nashville, TN
- Flood severity
- None
Counties Cheatham County, TN, Clay County, TN, Davidson County, TN, Dickson County, TN, Fentress County, TN, Houston County, TN, Jackson County, TN, Macon County, TN, Montgomery County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 25 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.2 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 508 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted.
270 WGUS64 KOHX 050209 FFAOHX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Nashville TN 909 PM CDT Sun Jun 4 2017 ...Localized Flash Flooding is possible across Northern Middle Tennessee through Monday morning... .Moderate to heavy showers continue to develop across Middle Tennessee. Most showers are moving slowly and beginning to train, especially across areas north of I-40. Development across the northern two tier of counties is expected to continue through early Monday morning. Widespread rainfall amounts of around 1 inch are likely north of I-40 with localized amounts of 3 to 4 inches possible which may lead to rises in area creeks and rivers and flooding in low lying areas. TNZ005>011-023-025>034-050700- /O.NEW.KOHX.FF.A.0003.170605T0209Z-170605T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-Putnam- Overton-Fentress- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, and Allardt 909 PM CDT Sun Jun 4 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... The National Weather Service in Nashville has issued a * Flash Flood Watch for a portion of Middle Tennessee, including the following areas, Cheatham, Clay, Davidson, Dickson, Fentress, Houston, Jackson, Macon, Montgomery, Overton, Pickett, Putnam, Robertson, Smith, Stewart, Sumner, Trousdale, and Wilson. * Through Monday morning * A moist and unstable atmosphere has lead to widespread development of slow moving showers and thunderstorms. Rainfall amounts of around 3 inches have been estimated by radar in northern Sumner County. As showers continue to develop overnight and into Monday morning additional areas could see rainfall totals of 3 to 4 inches. * Heavy rainfall could lead to quick rises in creeks and rivers and to flooding in low lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
3 follow-up statements
696 WGUS64 KOHX 050551 FFAOHX Flood Watch National Weather Service Nashville TN 1251 AM CDT Mon Jun 5 2017 ...Localized Flash Flooding is possible across Northern Middle Tennessee through Monday morning... .Moderate to heavy showers continue to develop across Middle Tennessee. Most showers are moving slowly and beginning to train, especially across areas north of I-40. Development across the northern two tier of counties is expected to continue through early Monday morning. Widespread rainfall amounts of around 1 inch are likely north of I-40 with localized amounts of 3 to 4 inches possible which may lead to rises in area creeks and rivers and flooding in low lying areas. TNZ005>011-023-025>034-051500- /O.CON.KOHX.FF.A.0003.000000T0000Z-170605T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-Putnam- Overton-Fentress- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, and Allardt 1251 AM CDT Mon Jun 5 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... The Flash Flood Watch continues for * A portion of Middle Tennessee, including the following areas, Cheatham, Clay, Davidson, Dickson, Fentress, Houston, Jackson, Macon, Montgomery, Overton, Pickett, Putnam, Robertson, Smith, Stewart, Sumner, Trousdale, and Wilson. * Until 10 AM CDT this morning * A moist and unstable atmosphere has lead to widespread development of slow moving showers and thunderstorms. Rainfall amounts of around 3 inches have been estimated by radar in northern Sumner County. As showers continue to develop overnight and into Monday morning additional areas could see rainfall totals of 3 to 4 inches. * Heavy rainfall could lead to quick rises in creeks and rivers and to flooding in low lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
452 WGUS64 KOHX 051457 FFAOHX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Nashville TN 957 AM CDT Mon Jun 5 2017 ...Localized Flash Flooding is possible across Northern Middle Tennessee through Monday afternoon... .Moderate to heavy showers continue to develop across Middle Tennessee. Most showers are moving quicker than overnight, but some training could occur over areas that have already received 3-5 inches of rain in the last 24 hours. While some breaks could be possible over the next few hours, some showers will be capable of quick rain amounts of 1-2 inches over already saturated soils. TNZ005-023-025>028-051600- /O.CAN.KOHX.FF.A.0003.000000T0000Z-170605T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Stewart-Houston-Dickson-Cheatham-Davidson-Wilson- Including the cities of Dover, Erin, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, and Mount Juliet 957 AM CDT Mon Jun 5 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of Middle Tennessee has been cancelled. While more showers and storms are expected through the afternoon hours, the progressive nature of the rain and lesser rainfall totals from the overnight hours decreases the confidence in a widespread flash flood threat for the cancelled counties. A localized flood threat cannot be ruled out. $$ TNZ006>011-029>034-052100- /O.EXT.KOHX.FF.A.0003.000000T0000Z-170605T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Trousdale-Smith- Jackson-Putnam-Overton-Fentress- Including the cities of Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, and Allardt 957 AM CDT Mon Jun 5 2017 ...FLASH FLOOD WATCH CONTINUES TO BE IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... The Flash Flood Watch continues to be in effect for * A portion of Middle Tennessee, including the following areas, Clay, Fentress, Jackson, Macon, Montgomery, Overton, Pickett, Putnam, Robertson, Smith, Sumner, and Trousdale. * Until 4 PM CDT this afternoon * A moist and unstable atmosphere has lead to widespread development of slow moving showers and thunderstorms. Rainfall amounts of around 3 to 5 inches have been reported in Montgomery, Sumner, and Fentress counties. More showers and thunderstorms are possible through the afternoon. An additional 1-2 inches of rain is possible. * Heavy rainfall could lead to quick rises in creeks and rivers and to flooding in low lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
740 WGUS64 KOHX 052011 FFAOHX Flood Watch National Weather Service Nashville TN 311 PM CDT Mon Jun 5 2017 ...Localized Flash Flooding potential has ended across Northern Middle Tennessee for this afternoon.... .Only areas of light showers are presently occuring across Northern Middle Tennessee, and continued dissipation of these showers is expected over the next hour or two. These showers will only minor additional accumulation amounts to locations approaching the TN/KY border and the Upper Cumberland. Thus the previous Flash Flood Watch for this area has been cancelled. TNZ006>011-029>034-052115- /O.CAN.KOHX.FF.A.0003.000000T0000Z-170605T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Trousdale-Smith- Jackson-Putnam-Overton-Fentress- Including the cities of Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, and Allardt 311 PM CDT Mon Jun 5 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for northern portion of Middle Tennessee including the Upper Cumberland has been cancelled. Only light showers bringing minor light additional rainfall accumulations are occuring presently across this region. These light showers will dissipate within the next hour or two. $$ 31
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood watch went out at Jun 4, 8:55 PM CDT, 14 minutes earlier.
Area forecast discussion, Jun 4, 8:55 PM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Nashville TN 855 PM CDT Sun Jun 4 2017 .DISCUSSION... HRRR, along with other models, are currently honing in on some locally heavy rainfall for our northern areas overnight; and latest radar trends support that idea. Doppler radar estimates that an area over northern parts of Robertson County and northwest Sumner county has received upwards of two and a half to three inches of rainfall this evening, and a Flash Flood Warning and Areal Flood Advisory are in effect for that area for the next several hours. WPC observes that a very moist atmosphere and pool of instability, feeding into our northern areas, out of western Tennessee, suggests a gradual increase in intensity and coverage of showers and storms for the remainder of the night. Following collaborating with WPC and neighboring WFOs, have decided that conditions warrant a Flash Flood Watch for areas along and north of I-40 through 15z, Monday. The watch and updated grids will be coming out shortly. && .AVIATION... 00Z TAF DISCUSSION. BNA/CKV/CSV...One round of showers with embedded storms has moved through and is now north of Middle Tennessee with another area of cells moving northward through southern Middle Tennessee. HRRR suggests that more widespread activity will develop later this evening, although most of this activity will be showers with only an isolated storm or two. Showers will predominate through the overnight period and into tomorrow, with the activity ending from NW to SE during the afternoon as a surface front makes its way through the mid state. && .PRELIMINARY POINT TEMPS/POPS... Nashville 70 79 64 80 58 / 80 80 40 0 0 Clarksville 69 80 62 79 57 / 80 80 10 0 0 Crossville 65 74 61 74 53 / 80 80 70 10 0 Columbia 69 80 64 80 57 / 80 80 70 10 0 Lawrenceburg 69 79 64 80 57 / 80 80 70 10 0 Waverly 68 80 63 80 57 / 80 80 10 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......19 AVIATION........08
Hazardous weather outlook, Jun 4, 6:24 AM CDT, 14 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 624 AM CDT Sun Jun 4 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-051130- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 624 AM CDT Sun Jun 4 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Scattered afternoon and evening thunderstorms are possible with isolated strong storms. The main threat is gusty winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening.
In the hours before
Special weather statement, Jun 4, 3:11 PM CDT, 5 hours 58 minutes before
Special Weather Statement
National Weather Service Nashville TN
311 PM CDT SUN JUN 4 2017
TNZ011-034-042100-
Fentress TN-Pickett TN-
311 PM CDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PICKETT AND
NORTHEASTERN FENTRESS COUNTIES UNTIL 400 PM CDT...
At 311 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jamestown, moving northeast at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Jamestown, Pall Mall and Pickett State Park.
LAT...LON 3640 8493 3657 8502 3661 8492 3661 8491
3660 8479 3650 8472 3645 8470
TIME...MOT...LOC 2011Z 247DEG 15KT 3652 8490
BarnwellThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:55 PM CDT | Areal Flood Advisory | OHX | Robertson, Sumner | 3 hr |
| Jun 4, 8:28 PM CDT | Flash Flood Warning | OHX | Robertson, Sumner | 3 hr |
| Jun 4, 10:16 PM CDT | Areal Flood Advisory | OHX | Macon | 3 hr |
| Jun 5, 12:28 AM CDT | Flash Flood Warning | OHX | Robertson, Sumner | 3 hr |
| Jun 5, 12:42 AM CDT | Flash Flood Warning | OHX | Montgomery, Robertson | 3 hr |
| Jun 5, 11:07 AM CDT | Areal Flood Advisory | OHX | Sumner, Trousdale, Wilson | 113 min |
Nearby
Flash Flood Watches in Tennessee, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.